Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 129, NWS Medford, OR

December 12, 2021

NWS Medford, OR issued this small craft advisory at Dec 12, 2021, 2:24 PM PST. It took effect at Dec 13, 2021, 4:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2021, 2:24 PM PST (22:24 UTC)
In effect from
Dec 13, 2021, 4:00 PM PST
Expired
Dec 15, 2021, 1:00 AM PST
In force
33 hr
Issued by
NWS Medford, OR

The text

As transmitted.

908 
WHUS76 KMFR 122224
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
224 PM PST Sun Dec 12 2021

PZZ350-356-370-376-131130-
/O.EXT.KMFR.SE.W.0079.000000T0000Z-211213T2100Z/
/O.NEW.KMFR.SC.Y.0129.211213T2100Z-211215T1200Z/
/O.NEW.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
224 PM PST Sun Dec 12 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 1 PM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM PST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM 4 AM PST WEDNESDAY THROUGH 1 PM PST 
WEDNESDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas from the west-northwest 16 to 19 ft with a dominant wave
  period of 16 seconds. For the Small Craft Advisory, southwest
  winds 15 to 25 kt and steep seas from the south through west-
  northwest 10 to 17 ft with a dominant wave period of 14 seconds
  expected. For the Gale Watch, south winds 25 to 35 kt with gusts
  up to 45 kt and steep to very steep seas from the south through
  northwest 10 to 14 ft.

* WHERE...All areas except for some areas along and near the
  immediate coast for the Gale Watch.

* WHEN...For the Hazardous Seas Warning, until 1 PM PST Monday.
  For the Small Craft Advisory, from 1 PM Monday to 4 AM PST
  Wednesday. For the Gale Watch, from 4 AM PST Wednesday through 
  1 PM PST Wednesday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or
  damage vessels. Low visibility conditions are likely, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
7 follow-up statements
413 
WHUS76 KMFR 131024
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
224 AM PST Mon Dec 13 2021

PZZ350-356-370-376-132300-
/O.EXT.KMFR.SE.W.0079.000000T0000Z-211214T0000Z/
/O.EXT.KMFR.SC.Y.0129.211214T0000Z-211215T1200Z/
/O.CON.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
224 AM PST Mon Dec 13 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas from the west-northwest 16 to 19 ft with a dominant wave
  period of 16 seconds. For the Small Craft Advisory, southwest
  winds 15 to 25 kt and steep seas 10 to 17 ft with a dominant
  wave period of 14 seconds expected. For the Gale Watch, south
  winds 25 to 35 kt with gusts up to 45 kt and steep to very steep
  seas 10 to 14 ft.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 4 PM PST this 
  afternoon. For the Small Craft Advisory, from 4 PM this 
  afternoon to 4 AM PST Wednesday. For the Gale Watch, from late 
  Tuesday night through Wednesday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are likely, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
856 
WHUS76 KMFR 132315
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
315 PM PST Mon Dec 13 2021

PZZ350-356-370-376-141215-
/O.CON.KMFR.SE.W.0079.000000T0000Z-211214T0000Z/
/O.CON.KMFR.SC.Y.0129.211214T0000Z-211215T1200Z/
/O.CON.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
315 PM PST Mon Dec 13 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas from the west-northwest 17 to 18 ft with a dominant wave
  period of 17 seconds. For the Small Craft Advisory, southwest
  winds 10 to 20 kt and steep seas 10 to 17 ft with a dominant
  wave period of around 15 seconds. For the Gale Watch, south
  winds 30 to 40 kt with gusts 40 to as high as 50 kt and steep to
  very steep seas 12 to 17 ft.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 4 PM PST this 
  afternoon. For the Small Craft Advisory, from 4 PM this 
  afternoon to 4 AM PST Wednesday. For the Gale Watch, from late 
  Tuesday night through Wednesday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are likely, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
713 
WHUS76 KMFR 140513
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
913 PM PST Mon Dec 13 2021

PZZ350-356-370-376-141815-
/O.EXT.KMFR.SC.Y.0129.000000T0000Z-211215T0900Z/
/O.NEW.KMFR.SR.A.0006.211215T0900Z-211215T2100Z/
/O.CAN.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
913 PM PST Mon Dec 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY...

...GALE WATCH IS REPLACED BY A STORM WATCH WHICH IS IN EFFECT 
FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt
  with gusts up to 30 kt and seas 11 to 17 ft at 15 seconds. For
  the Storm Watch, south winds 35 to 45 kt with gusts up to 60 kt
  and very steep seas 14 to 19 ft likely.

* WHERE...All areas for both the Small Craft Advisory and the
  Storm Watch.

* WHEN...For the Small Craft Advisory, until 1 AM PST Wednesday. 
  For the Storm Watch, from late Tuesday night through Wednesday 
  afternoon.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities may be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for very strong winds and very steep and
hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
223 
WHUS76 KMFR 141017
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
217 AM PST Tue Dec 14 2021

PZZ350-356-370-376-142330-
/O.CON.KMFR.SC.Y.0129.000000T0000Z-211215T0900Z/
/O.CON.KMFR.SR.A.0006.211215T0900Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
217 AM PST Tue Dec 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
WEDNESDAY...
...STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 11 to 17 ft at 15 seconds. 
  For the Storm Watch, south winds 35 to 45 kt with gusts up to 
  60 kt and very steep seas 14 to 19 ft likely.

* WHERE...All areas for both the Small Craft Advisory and the 
  Storm Watch.

* WHEN...For the Small Craft Advisory, until 1 AM PST Wednesday. 
  For the Storm Watch, from late Tuesday night through Wednesday 
  afternoon.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities may be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for very strong winds and very steep and
hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
267 
WHUS76 KMFR 141058
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
258 AM PST Tue Dec 14 2021

PZZ350-356-370-376-150000-
/O.CON.KMFR.SC.Y.0129.000000T0000Z-211215T0900Z/
/O.CON.KMFR.SR.A.0006.211215T0900Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
258 AM PST Tue Dec 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
WEDNESDAY...
...STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 11 to 17 ft at 15 seconds. 
  For the Storm Watch, south winds 35 to 45 kt with gusts up to 
  60 kt and very steep seas 14 to 19 ft likely.

* WHERE...All areas for both the Small Craft Advisory and the 
  Storm Watch.

* WHEN...For the Small Craft Advisory, until 1 AM PST Wednesday. 
  For the Storm Watch, from late Tuesday night through Wednesday 
  afternoon.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities may be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for very strong winds and very steep and
hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
388 
WHUS76 KMFR 141801
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
1001 AM PST Tue Dec 14 2021

PZZ350-356-370-376-150115-
/O.EXT.KMFR.SC.Y.0129.000000T0000Z-211215T1200Z/
/O.EXT.KMFR.SR.A.0006.211215T1200Z-211215T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
1001 AM PST Tue Dec 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

* WHAT...For the Small Craft Advisory, steep seas 11 to 15 ft with
  a dominant wave period of 14 seconds, primarily due to west-
  northwest swell. For the Storm Watch, south winds 35 to 50 kt
  with gusts 45 to as high as 60 kt and very steep seas 13 to 19
  ft likely due to a mix of southerly wind waves and west-
  northwest swell.

* WHERE...All areas for both the Small Craft Advisory and the 
  Storm Watch.

* WHEN...For the Small Craft Advisory, until 4 AM PST Wednesday. 
  For the Storm Watch, from late tonight through late Wednesday 
  morning.

* IMPACTS...Very strong winds and very steep seas could capsize or
  damage vessels during the Storm Watch period. Visibilities will 
  be significantly reduced, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for very strong winds and very steep and
hazardous seas.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
581 
WHUS76 KMFR 142327
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
327 PM PST Tue Dec 14 2021

PZZ350-356-370-376-151230-
/O.EXT.KMFR.SC.Y.0129.000000T0000Z-211215T0900Z/
/O.UPG.KMFR.SR.A.0006.211215T1200Z-211215T1800Z/
/O.NEW.KMFR.SR.W.0008.211215T0900Z-211215T2100Z/
/O.NEW.KMFR.SE.W.0080.211215T2100Z-211216T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
327 PM PST Tue Dec 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM
PST THURSDAY...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt
  with gusts 25 to 35 kt and west-northwest swell dominated seas
  11 to 15 ft at a dominant wave period of 14 seconds. For the 
  Storm Warning, south winds 35 to 50 kt with gusts 50 to 60 kt 
  and very steep southerly wind wave dominated seas 14 to 19 ft. 
  For the Hazardous Seas Warning, high and steep to very steep, 
  hazardous seas 14 to 19 ft that will become increasingly west- 
  northwest swell dominated with time.

* WHERE...All areas. the strongest winds are generally expected to
 occur between 4 AM and 10 AM PST.

* WHEN...For the Small Craft Advisory, until 1 AM PST Wednesday. For
  the Storm Warning, from 1 AM to 1 PM PST Wednesday. For the 
  Hazardous Seas Warning, from 1 PM Wednesday to 4 AM PST 
  Thursday. 

* IMPACTS...Very strong winds and very steep seas could capsize or
  damage vessels during the storm warning time period. 
  Visibilities will also be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 8:37 AM PST, 5 hours 47 minutes earlier.

Area forecast discussion, Dec 12, 8:37 AM PST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
837 AM PST Sun Dec 12 2021

.DISCUSSION...No major updates are needed this morning. Winds are
still breezy across the region in the typically windy areas, and
have fine tuned winds a bit to account for this. We'll be in a
relative break today as far as impactful weather, however, rain
and snow will continue through the morning. Coverage and intensity
of precipitation will diminish this afternoon, but this will be
short lived. Another front arrives late this evening,
reinvigorating precipitation and lowering snow levels to around
2500 ft. Numerous winter headlines are in place for the additional
one to two feet of snow expected across the mountains tonight
through Monday night, and details can be found at WSWMFR. This
active pattern will continue through the week and more details can
be found in the discussion below. /BR-y

&&

.AVIATION...12/12Z TAFs...The latest satellite image shows a broad
upper low centered over the Gulf of Alaska with plenty of
instability moving into the area. What this will do is result in
higher than expected ceilings for most of the TAF period for all
terminals. VFR conditions are expected to be the predominate
condition until at least 0z. Brief periods of MVFR in showers are
possible during the day, but confidence on the timing and duration
are low. If nothing else, the terrain is expected to be at least
partly obscured through the TAF period, with the best chance near
and within showers. The morning sounding shows freezing levels at
4600 feet and they will come up some during the day, but probably
remain below 5000 feet.

The chance for MVFR conditions will increase tonight as the next
front approaches along the coast, but should hold off for the inland
TAF sites until late tonight at Roseburg and towards the end of the
TAF period at Medford.

Low-level wind shear could become a threat again this evening at
Roseburg as the next front approaches.

East of the Cascades, VFR conditions are expected for most of the
TAF period, except for reduction in visibility in snow showers at
Klamath Falls. An airport weather warning for snow at Klamath Falls
is due to expire at 915 am pst, and this looks good with additional
precipitation expected to be light to occasionally moderate. This in
combination with warmer runway temperatures should result in any
snow melting on the runway. -Petrucelli

&&

.MARINE...Updated 800 AM PST Sunday 12 December 2021...Long period
west to northwest swell 16 to 20 feet at 16 seconds will peak
tonight but will bring very steep seas to the area through Monday
night. A weak front will move onshore tonight. South winds will
approach gale force ahead of the front. Low pressure will persist
over the area Monday through Tuesday, and seas will likely remain
steep through that time frame. A stronger front will move onshore
Wednesday. This system may bring gale force south winds to the area.
Another round of moderate west swell will build Wednesday night and
subside Thursday. High pressure will build offshore Thursday with
weak low pressure near the coast.

&&

.BEACH HAZARDS...Updated 800 AM PST Sunday 12 December 2021...A
high surf advisory remains in effect through 4 PM PST Monday. Long
period high WNW swell will produce breaker wave heights of 20 to 25
ft, creating hazardous surf conditions at area beaches into Monday
afternoon. These large breaking waves will create hazardous
conditions along and within the surf zone, and could inundate
beaches and low lying shorelines. Beach erosion is possible, and
exposed infrastructure may be damaged. Jetties, rocks, and logs are
not the places to be in these situations, stay far away from them.

&&

.PREV DISCUSSION... /Issued 532 AM PST Sun Dec 12 2021/

DISCUSSION...Latest models are indicating a little lower
precipitation amounts than those leading up to this winter event.
However, amounts have been sufficient to cause major impacts on
travel, especially along I-5 from Siskiyou Summit to south of the
Mount Shasta area. There will be a slight lull in the action
today as the trough deepens offshore before the next round of
heavier precipitation moves in tonight.

The upper 130 kt jet is aligned directly over the region as this
next round moves in with little upper divergence, so
precipitation will be a little more orographically confined. A
colder air mass moves in tonight into Monday, bringing snow levels
down to around 2500 feet tomorrow. There will be some convection
mixed in with this and snow levels may drop to 2000 ft or lower at
times in the heavier precipitation. With the next round of
precipitation with lower snow levels have issued a Winter Storm
Warning for areas west of the Cascades above 2500 feet. The
stronger winds will shift east of the Cascades with this front,
with blowing snow likely, especially at higher elevations east of
the Cascades. The heavier amounts with this front will be more
over Northern California, with most of the Cascades seeing
advisory amounts. For more details regarding amounts and timing,
please see WSWMFR.

LONG TERM.../Issued 249 PM PST Sat Dec 11 2021/

Tue 14 Dec through Sat 18 Nov 2021.

The extended forecast looks cold and wet.

Strong southwest flow aloft will be in place Tuesday with a cold and
deep long wave trough just off the west coast. This trough will move
onshore Tuesday and will break to the east of the Medford forecast
area Tuesday evening.

The associated front will already be to the east of the area Tuesday
morning, and post-frontal showers will gradually diminish, but not
end completely, until the trough departs the area. It will be quite
cold and snow levels will drop to some west side valley floors
Tuesday, but precipitation will be very light or stopped by that
time, and amounts in the west side valleys will be 0.1 inches or
less.

There will be a brief period of short wave ridging behind the trough
Tuesday night into Wednesday , but a strong short wave sliding down
the back side of the trough will dig another trough offshore
Wednesday night into Thursday. This will push the next front onshore
Wednesday. The heaviest precipitation will occur Wednesday into
Thursday morning, with the heaviest precipitation occurring where it
usually does with southwest flow aloft, from the Kalmiopsis south
and east through western Siskiyou county into the Mount Shasta area.
Snow amounts in those areas look to be 1 to 2 feet during this time
frame. With the cold air already in place in the west side valleys,
overrunning flow will create a greater chance of snow there
Wednesday. Most of the heavy snow events in the west side valleys
occur with this pattern, but the pattern occurs a lot more often
that the heavy snow events. The models suggest up to 0.5 inches of
new snow is possible, but this event bears watching.

That trough will move onshore Thursday afternoon, then move out to
the southeast Thursday night. There won't be much in the way of
ridging behind that trough either, as yet another short wave will
follow Saturday. That one will be weaker though. At this time, it
looks like showers will diminish Thursday night, and Friday will be
mostly dry. Precipitation associated with the next system will start
to ramp up Friday night.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 PM PST Monday for ORZ029>031.
     Winter Storm Warning until 10 PM PST Monday for ORZ027-030.
     High Wind Warning until 10 AM PST this morning for ORZ031.
     Wind Advisory until 10 AM PST this morning for ORZ031.
     Winter Weather Advisory until 10 PM PST Monday for ORZ028.
     High Surf Advisory until 4 PM PST Monday for ORZ021-022.
     Winter Storm Warning from 10 PM this evening to 10 PM PST Monday
     for ORZ023-024-026-028.
     Winter Storm Warning until 10 PM PST Monday above 3500 feet in
     the for ORZ025.

CA...Winter Weather Advisory until 10 PM PST Monday for CAZ083>085.
     High Wind Warning until 10 AM PST this morning for CAZ085.
     Wind Advisory until 10 AM PST this morning for CAZ085.
     Winter Storm Warning until 10 PM PST Monday for CAZ082-083.
     Winter Storm Warning until 10 PM PST Monday for CAZ080-081.

Pacific Coastal Waters...
     Hazardous Seas Warning until 4 PM PST Monday for
     PZZ350-356-370-376.

MNF/SBN/MAP

In the hours before

Local storm report, Dec 12, 8:55 AM PST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST SUN DEC 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HEAVY RAIN       4 NNE TAKILMA           42.11N 123.58W
12/12/2021  M2.13 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 0800 PST.

&&

JRS
Local storm report, Dec 12, 9:38 AM PST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
938 AM PST SUN DEC 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     HEAVY RAIN       GOLD BEACH              42.42N 124.42W
12/12/2021  M2.94 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 0800 PST.

&&

JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 2:24 PM PSTGale WatchMFR31 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.